Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 31, NWS Grand Rapids, MI

May 12, 2011Allegan County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at May 12, 2011, 5:41 PM EDT for Allegan County, Michigan. It was in force for 33 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2011, 5:41 PM EDT (21:41 UTC)
Expired
May 12, 2011, 6:14 PM EDT
In force
33 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Allegan County, MI

The radar

The Grand Rapids radar (KGRR), 30 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 5:47 PM EDTHAIL 0.752 N Hopkins, MI
May 12, 5:50 PM EDTHAIL 14 Wsw Wayland, MI
May 12, 6:06 PM EDTHAIL 14 Wsw Wayland, MI
May 12, 6:18 PM EDTHAIL 0.52 Ne Burnips, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-266 J/kg
Mixed-layer LCL
1215 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

493 
WUUS53 KGRR 122141
SVRGRR
MIC005-122230-
/O.NEW.KGRR.SV.W.0031.110512T2141Z-110512T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
541 PM EDT THU MAY 12 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ALLEGAN COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 630 PM EDT

* AT 538 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL. 
  THIS STORM WAS LOCATED 8 MILES WEST OF WAYLAND..AND MOVING
  NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOLINE...             BURNIPS...            HOPKINS...
  DORR...               GREEN LAKE...         DIAMOND SPRINGS...
  MONTEREY...           HOPKINSBURG...        DUNNINGVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4277 8588 4277 8557 4259 8571 4259 8594
TIME...MOT...LOC 2141Z 229DEG 14KT 4267 8579
WIND...HAIL <50MPH 1.00IN

$$

NJJ
2 follow-up statements
396 
WWUS53 KGRR 122202
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
602 PM EDT THU MAY 12 2011

MIC005-122230-
/O.CON.KGRR.SV.W.0031.000000T0000Z-110512T2230Z/
ALLEGAN MI-
602 PM EDT THU MAY 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ALLEGAN COUNTY UNTIL 630 PM EDT...

AT 556 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL.  THIS STORM
WAS LOCATED 9 MILES WEST OF WAYLAND...MOVING NORTHEAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  MOLINE...             BURNIPS...            DORR...
  GREEN LAKE...         DIAMOND SPRINGS...    MONTEREY...

TRAINED SPOTTERS HAVE REPORTED AT LEAST PENNY SIZED HAIL UNDER 
PORTIONS OF THIS STORM NEAR 133RD AVENUE AND 18TH STREET AT 550 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4263 8592 4277 8588 4277 8557 4262 8568
TIME...MOT...LOC 2201Z 213DEG 6KT 4268 8581
WIND...HAIL <50MPH 1.00IN

$$


NJJ
317 
WWUS53 KGRR 122214
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
614 PM EDT THU MAY 12 2011

MIC005-122225-
/O.CAN.KGRR.SV.W.0031.000000T0000Z-110512T2230Z/
ALLEGAN MI-
614 PM EDT THU MAY 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ALLEGAN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4263 8592 4277 8588 4277 8557 4262 8568
TIME...MOT...LOC 2215Z 213DEG 6KT 4270 8579

$$

NJJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:15 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, May 12, 3:15 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
315 PM EDT THU MAY 12 2011

LATEST UPDATE...ALL BUT AVIATION...

.SYNOPSIS...(315 PM EDT THU MAY 12 2011)
A WARM FRONT ACROSS LOWER MICHIGAN WILL TOUCH OFF A FEW
THUNDERSTORMS TONIGHT. THE FRONT WILL MOVE SOUTH AS A COLD FRONT ON
FRIDAY WITH MORE SCATTERED SHOWERS AND THUNDERSTORMS. SCATTERED
SHOWERS AND COOLER WEATHER CAN BE EXPECTED FOR THE WEEKEND.

&&

.SHORT TERM...(315 PM EDT THU MAY 12 2011)
(TONIGHT THROUGH SATURDAY NIGHT)
JUICY AIRMASS IN PLACE THROUGH FRIDAY MORNING WITH POTENTIAL FOR
SOME HEAVY RAIN AND HAIL WITH ANY STORMS THAT FIRE UP. NO STRONG
FOCUS FOR SEVERE AND SHEAR PROFILES ARE WEAK...ALTHOUGH CONVECTIVE
INHIBITION IS NOT AN ISSUE AND THERE WILL BE ENOUGH INSTABILITY TO
KEEP THUNDERSTORM POTENTIAL GOING OVERNIGHT.

SFC LOW MOVES ACROSS LOWER MICHIGAN ON FRIDAY WITH A COLD FRONT
SINKING SOUTH DURING THE AFTERNOON. THIS COULD FOCUS SOME SHOWERS
AND THUNDERSTORMS BEFORE COOLER AND MORE STABLE AIR MOVES IN DURING
THE EVENING. UPPER LOW MOVING IN BY SATURDAY WITH CLOUDS AND SHOWERS
ALONG WITH COOLER TEMPS. LEFT THE TEMPS CLOSER TO MAV GUIDANCE FOR
NOW BUT IF CLOUDS AND SHOWERS ARE ABUNDANT...WE COULD BE LOOKING AT
TEMPS STRUGGLING TO REACH 60.

&&

.LONG TERM...(315 PM EDT THU MAY 12 2011)
(SUNDAY THROUGH THURSDAY)
THE MAIN CHALLENGE OF THE FCST CONTINUES TO BE DETERMINING THE CHC
OF RAIN THROUGH THE PERIOD AS A COMPLEX UPPER LOW TAKES SHAPE TO OUR
SOUTH THIS WEEKEND.

THE ORIGINAL UPPER LOW COMPLEX THAT IS CURRENTLY ACROSS THE CENTRAL
PLAINS STATES WILL GRADUALLY ROTATE EAST THROUGH THE WEEKEND AND
WILL EVENTUALLY END UP NEAR ERN OH BY SUN AFTERNOON. AS THE LOW
MOVES EAST...MOISTURE WILL CONTINUE TO WRAP AROUND TO THE N AND NW
OF THIS LOW...UP INTO LOWER MI. THIS WILL KEEP THE THREAT OF
RAIN/RAIN SHOWERS IN ACROSS THE AREA THROUGH THE UPCOMING WEEKEND.
TEMPS WILL COOL DOWN INTO THE 50S TO AROUND 60 WITH THE CLOUDS AND
PCPN HANGING AROUND.

MODELS SEEM TO BE CONVERGING ON A SIMILAR SOLUTION FOR THE FIRST
PORTION OF NEXT WEEK. THE UPPER LOW COMING DOWN OUT OF CANADA LATE
THIS WEEKEND IS NOW EXPECTED TO DIG FURTHER SOUTH INTO THE SE
PORTION OF THE COUNTRY EARLY NEXT WEEK. THIS SYSTEM SHOULD
TEMPORARILY CLEAR OUT THE MOISTURE FROM THE AREA...AND LEAVE A COOL
AND DRY LOW LEVEL NE FLOW PATTERN IN PLACE.

THE UPPER LOW DIVING SOUTHEAST IS EVENTUALLY EXPECTED TO ROTATE BACK
TO THE NW AS ADDITIONAL ENERGY IS EXPECTED TO DIVE IN ON THE
BACKSIDE OF THE ERN U.S. UPPER LOW COMPLEX. THE MODELS ARE AGREEING
NOW IN TRYING TO BRING SOME OF THE MOISTURE BACK TO THE WEST AS THE
UPPER LOW MOVES NW. WE HAVE ADDED A CHC OF SOME RAIN SHOWERS TO
WED-THU AND KEPT TEMPS IN THE 60S.

&&

.AVIATION...(141 PM EDT THU MAY 12 2011)
MAIN CONCERN FOR THE TERMINAL FCSTS IS ONCE AGAIN CONVECTIVE TRENDS
THROUGH THE PERIOD. QUIET MORNING ACROSS THE AREA WITH VFR
CONDITIONS IS STARTING TO GIVE WAY TO SOME DEVELOPMENT OF A FEW
SHOWERS AND ISOLATED STORM AS OF 1730Z. WE EXPECT THE INLAND AREAS
TO SEE SCATTERED SHOWERS AND STORMS DEVELOP BETWEEN 18-19Z AND
CONTINUE TO BE POSSIBLE THROUGH ABOUT 02Z WHEN INSTABILITY SHOULD
WANE. WE HAVE ACCOUNTED FOR THIS THREAT AT INLAND LOCATIONS WITH A
VCTS. KMKG WILL SEE LESS OF A CHANCE FOR THUNDER DUE TO THE
STABILIZING EFFECTS OF LAKE MICHIGAN.

SHOWERS WILL CONTINUE TO BE POSSIBLE THEN AFTER 02Z TONIGHT AS A
COLD FRONT MOVES THROUGH THE AREA. NOT IMPOSSIBLE SOME THUNDER COULD
OCCUR...BUT THE THREAT WILL BE MUCH LOWER OVERNIGHT AND WE HAVE NOT
INCLUDED IN FOR NOW. THE FRONT SHOULD MOVE EAST OF THE AREA AROUND
09Z OR SO FRI MORNING. THIS SHOULD ALLOW FOR MAINLY DRY CONDITIONS
THEN THROUGH 18Z FRI. SOME FOG WILL BE POSSIBLE WITH A LIGHT
GRADIENT TONIGHT AND A HUMID AIR MASS IN PLACE.

&&

.MARINE...(315 PM EDT THU MAY 12 2011)
SCATTERED THUNDERSTORMS EXPECTED TONIGHT WITH A COLD FRONT MOVING
THROUGH FRIDAY. THE WINDS WILL REMAIN ON THE LIGHT SIDE UNTIL FRIDAY
NIGHT WHEN NORTH WINDS BEHIND THE FRONT PICK UP.

&&

.HYDROLOGY...(315 PM EDT THU MAY 12 2011)
HYDRO THREAT NEXT COUPLE DAYS IS POTENTIAL FOR SLOW MOVING
THUNDERSTORMS WITH HEAVY RAINFALL. ONLY LOCALIZED FLOODING EXPECTED
AS THE STORMS WILL BE ISOLATED TO SCATTERED.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:    OSTUNO
SHORT TERM:  OSTUNO
LONG TERM:   NJJ
AVIATION:    NJJ
MARINE:      OSTUNO
HYDROLOGY:   OSTUNO
Hazardous weather outlook, May 12, 5:15 AM EDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
515 AM EDT THU MAY 12 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-130915-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
515 AM EDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED SEVERE THUNDERSTORM COULD DEVELOP TODAY OR TONIGHT.
THE MAIN SEVERE WEATHER THREATS ARE LARGE HAIL AND DAMAGING WINDS.
THE PRIMARY STORM MOTION WILL BE EAST AT 25 MPH. ONE CLUSTER OF
STORMS NEAR CHICAGO COULD MOVE INTO THE SOUTH HAVE TO HOLLAND
REGION BY 8 AM.

A RISK FOR LOCALIZED HEAVY RAIN WILL EXIST THROUGH TONIGHT.
ISOLATED RAINFALL AMOUNTS IN EXCESS OF 2 INCHES WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE UNSETTLED PATTERN WILL CONTINUE INTO THE WEEKEND. LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE AND A FEW STORMS COULD BE SEVERE.
DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN RISK FROM THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT.

LMZ844>849-130915-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
515 AM EDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR INTO TONIGHT. STRONG
WINDS...FREQUENT LIGHTING AND HAIL WILL ACCOMPANY THE MORE INTENSE
STORMS. LOCALLY HIGHER WAVES WILL BE POSSIBLE INTO TONIGHT NEAR
ANY STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT.

MJS

In the hours before

Local storm report, May 12, 4:23 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
423 PM EDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             BYRON CENTER            42.81N 85.72W
05/12/2011  M0.25 INCH       KENT               MI   PUBLIC

&&

WH
Local storm report, May 12, 4:38 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
438 PM EDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             DELTON                  42.50N 85.41W
05/12/2011  E0.25 INCH       BARRY              MI   PUBLIC

            PEA SIZE HAIL REPORTED COVERING A DECK.

&&

WH
Local storm report, May 12, 4:50 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
450 PM EDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     HAIL             3 S MIDDLEVILLE         42.67N 85.47W
05/12/2011  E0.50 INCH       BARRY              MI   PUBLIC

            PEA TO MARBLE SIZE HAIL FELL.

&&

WH
Special weather statement, May 12, 5:09 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
509 PM EDT THU MAY 12 2011

MIZ057-058-122215-
IONIA-KENT-
509 PM EDT THU MAY 12 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHWESTERN BARRY COUNTY...MOVING NORTH AT
15 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  CALEDONIA...          ALASKA...             ALTO...
  CASCADE...            FALLASSBURG...        LOWELL...
  ADA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4301 8556 4301 8522 4277 8527 4277 8555
TIME...MOT...LOC 2109Z 201DEG 11KT 4272 8544

NJJ
Local storm report, May 12, 5:14 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
514 PM EDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             3 S MIDDLEVILLE         42.67N 85.47W
05/12/2011  E1.00 INCH       BARRY              MI   PUBLIC

&&

WH
Special weather statement, May 12, 5:33 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
533 PM EDT THU MAY 12 2011

MIZ056-057-064-122230-
ALLEGAN-KENT-OTTAWA-
533 PM EDT THU MAY 12 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH CENTRAL ALLEGAN COUNTY...MOVING
NORTHEAST AT 15 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  DORR...               JAMESTOWN...          MOLINE...
  BYRON CENTER...       CUTLERVILLE...        GRANDVILLE...
  DUTTON...             KENTWOOD...           EAST GRAND RAPIDS...
  CASCADE...            WYOMING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4294 8576 4294 8542 4256 8580 4266 8598
TIME...MOT...LOC 2134Z 216DEG 12KT 4271 8579

NJJ

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 8:14 PM EDTSpecial Weather StatementGRRLake, Mason, Osceola61 min
May 11, 8:46 PM EDTSpecial Weather StatementGRRVan Buren44 min
May 11, 9:01 PM EDTAreal Flood AdvisoryGRRLake, Mason, Osceola14 hr
May 11, 9:21 PM EDTSpecial Weather StatementGRRClare, Osceola84 min
May 11, 9:30 PM EDTSpecial Weather StatementGRRAllegan, Barry, Calhoun, Kalamazoo, Kent, Lake and 5 more90 min
May 11, 9:44 PM EDTSpecial Marine WarningGRR91 min
May 11, 10:08 PM EDTSpecial Marine WarningGRR52 min
May 11, 10:08 PM EDTSevere Thunderstorm WarningGRROttawa47 min
May 11, 10:30 PM EDTSevere Thunderstorm WarningGRRAllegan39 min
May 11, 10:34 PM EDTSevere Thunderstorm WarningGRRBarry, Kent57 min
May 11, 10:48 PM EDTSevere Thunderstorm WarningGRRBarry, Calhoun, Kalamazoo71 min
May 11, 10:49 PM EDTFlash Flood WarningGRRMason6 hr
May 11, 11:13 PM EDTSpecial Weather StatementGRRBarry, Calhoun, Clare, Clinton, Eaton, Gratiot and 9 more92 min
May 11, 11:14 PM EDTSpecial Marine WarningGRR57 min
May 12, 12:23 AM EDTSpecial Weather StatementGRRIngham, Jackson67 min
May 12, 3:59 PM EDTSpecial Weather StatementGRRKent61 min
May 12, 4:01 PM EDTSpecial Weather StatementGRRBarry59 min
May 12, 4:39 PM EDTSevere Thunderstorm WarningGRRBarry45 min
May 12, 5:09 PM EDTSpecial Weather StatementGRRKent66 min
May 12, 5:33 PM EDTSpecial Weather StatementGRRKent57 min
May 12, 6:13 PM EDTSpecial Weather StatementGRRKent62 min
May 12, 6:16 PM EDTSpecial Weather StatementGRRBarry59 min
May 12, 6:25 PM EDTAreal Flood AdvisoryGRRAllegan, Barry3 hr
May 12, 7:27 PM EDTSpecial Weather StatementGRRBarry, Eaton63 min
May 12, 7:54 PM EDTSpecial Weather StatementGRREaton51 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.